Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 4, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Feb 26, 1995, 8:47 PM CST for Kingman County, Kansas. It was in force for 58 min.
The area
The counties it named.
The facts
- Issued
- Feb 26, 1995, 8:47 PM CST (02:47 UTC)
- Expired
- Feb 26, 1995, 9:45 PM CST
- In force
- 58 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Kingman County, KS
The radar
The Wichita radar (KICT), 62 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KICT 270245 RRA SVRICT KSC095-270345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 847 PM CST SUN FEB 26 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 945 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...WESTERN KINGMAN COUNTY AT 845 PM...RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTH OF CUNNINGHAM OR 15 MILES EAST OF PRATT. THE STORM WAS MOVING SOUTH AT 25 MPH AND WILL REACH CUNNINGHAM AND KINGMAN STATE LAKE AND PARK BY 9 PM. IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY. KING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 5:02 AM CST, 15 hours 45 minutes earlier.
Area forecast discussion, Feb 26, 5:02 AM CST, 15 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 502 AM CST SUN FEB 26 1995 OVERALL PATN BY BOTH ETA AND NGM IS TO PUSH FNT ACRS AREA LT TDA/ TNGT WITH BEST PVA DURG THE AM HRS. SPECIFIC DETAILS SHOW MORE DIVERGENCE...AND HAVE LEANED TWRD NGM AS CHOICE OF THE DAY. SFC DWPTS SOARED INTO THE LWR 50S LAST EVENING. BEST 850 MOIST AT 00Z WAS BEING SHUNTED E OF RGN...WITH MDLS NOT FCSTG MUCH BACKING OF WNDS TDA. APRS CURRENT TRWS WL CONT THRUT AM...BEING FED ON LLVL MOIST AXIS. ANOTHER RND XPCTD AS LOW AND FNT GETS CLOSER LT THIS AFTN AND EVENING. LO 850 MOIST...MARGINAL DYNAMICS AND MARGINAL DRY SURGE SHUD KEEP MOST TRWS BLO SVR LIMITS...ALTHO A FEW MAY/HAVE PRODUCED SOME SML HAIL. PCPN SHUD GRADUALLY END OVRNGT ACRS THE RGN BEHIND FROPA. RSL 67/42 42 SLN 67/43 52 ICT 66/48 74 HUT 64/46 63 CNU 67/51 77 HOWERTON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 7:21 PM CST | Severe Thunderstorm Warning | ICT | Reno, Rice | 54 min |
| Feb 26, 7:54 PM CST | Severe Thunderstorm Warning | ICT | Rice | 34 min |
| Feb 26, 8:21 PM CST | Severe Thunderstorm Warning | ICT | Reno | 69 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.